Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 458, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 14, 2006, 7:23 PM CDT for Greene County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2006, 7:23 PM CDT (00:23 UTC)
- Expired
- Aug 14, 2006, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Greene County, AR
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:15 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 14, 3:15 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT MON AUG 14 2006 A FRONT IS POISED TO MOVE SOUTHEASTWARD INTO THE MIDSOUTH ATTM. TRWS ARE PRESENTLY DEVELOPING IN THE AREA WHILE OTHERS ARE CLOSER TO THE FRONT IN NW AR AND SE MO. EXPECT ACTIVITY TO INCREASE THROUGH THE REST OF THE AFTERNOON AND LAST WELL INTO EVENING HOURS. BETTING ON 30 TO 40 PERCENT COVERAGE. TRWS UPSTREAM HAVE PLENTY OF TIME TO INTENSIFY BEFORE SUNSET. SPC SAYING NORTHERN COUNTIES COULD BE AFFECTED BY STRONGER STORMS AND PARTS OF THE MIDSOUTH ARE BEING MONITORED FOR A POSSIBLE THUNDERSTORM WATCH. SEVERE STORMS HAVE BEEN DETECTED BY SGF AND LIT ALREADY. FRONT SHOULD BE SOUTH OF US BY TUE MORNING. ONLY SOUTHERN COUNTIES WILL HAVE MUCH OF A CHANCE OF RAIN. HIGHS ARE GOING TO BE 5 TO 8 DEGREES COOLER. A DRY PATTERN IS THEN ON TAP TUESDAY AND WEDNESDAY DUE TO THE HIGH THAT IS PUSHING THE FRONT DOWN INTO THE AREA. AN INVERTED TROUGH SHOULD BEGIN TO BRING SHOWERS BACK INTO SOUTHEASTERN COUNTIES OF THE MIDSOUTH THURSDAY. SHOWER COVERAGE WILL INCREASE FROM THE SOUTHEAST FRI. AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST DURING THE COMING WEEKEND. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE && RENCH
Hazardous weather outlook, Aug 14, 3:30 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON AUG 14 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 322 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM FOR PORTIONS OF THE MIDSOUTH MAINLY SOUTH LINE FROM CROSS COUNTY ARKANSAS TO MCNAIRY COUNTY TENNESSEE. THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 OR ABOVE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM JONESBORO TO PARIS. MAIN THREATS FROM THESE STORMS WILL BE DOWNBURSTS...LIGHTNING...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RENCH
In the hours before
Special weather statement, Aug 14, 5:13 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 513 PM CDT MON AUG 14 2006 ARZ017-142245- LAWRENCE AR- 513 PM CDT MON AUG 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF STRAWBERRY AT 512 PM CDT...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 616 PM CDT MON AUG 14 2006 ARZ018-142345- GREENE AR- 616 PM CDT MON AUG 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS LOCATED 3 MILES SOUTH OF FONTAINE AT 616 PM CDT...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:58 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT MON AUG 14 2006 ARZ008-150030- RANDOLPH AR- 658 PM CDT MON AUG 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BIGGERS AT 658 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 34 min |
| Aug 14, 8:21 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 28 min |
| Aug 14, 9:26 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 49 min |
| Aug 14, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 47 min |
| Aug 14, 7:11 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 49 min |
| Aug 14, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| Aug 14, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 30 min |
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.